MAUDE Adverse Event Report: AVANOS MEDICAL INC. GASTROINTESTINAL ANCHOR SET, SAF-T-PEXY T-FASTENERS; DH EF PERC PLACEMENT PRODUCTS

AVANOS MEDICAL INC. GASTROINTESTINAL ANCHOR SET, SAF-T-PEXY T-FASTENERS; DH EF PERC PLACEMENT PRODUCTS
Model Number 98701
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Peritonitis (2252)
Type of Reportable Event Death
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided; therefore, the udi-pi is unavailable.The lot number was not provided by the customer.All information reasonably known as of 18-feb-2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Event or Problem Description
It was reported the "sutures ruptured." the patient died from peritonitis.
 
Event or Problem Description
Additional information received 20-nov-2025 with coroner's report for this death: the conclusion of the coroner¿s report stated the death was due to complications arising as a result of gastrostomy displacement.As the cause of death: 1a.Peritonitis.1b.Displaced gastrostomy.2.Oesophageal adenocarcinoma, chronic obstructive pulmonary disease.Follow-up with the user facility noted the radiologically inserted gastrostomy (rig) insertion was (b)(6) 2024.No complications reported initially.The rig displaced (2x gastropexies snapped) patient, the device slid out and the patient developed peritonitis.The balloon was seen within the stomach on computed tomography (ct) performed (b)(6) 2024.The patient experienced increased pain.On imaging the balloon was no longer in the stomach on ct performed (b)(6) 2024.Dietitian had seen patient on the ward and the patient was fine.The patient attended radiation therapy (xrt) for planning scan and on arrival back on the ward, patient began vomiting and was deemed not fit for surgery.All risks and possible complications were shared in consent to the patient and family.The oncology consultant told patient she would receive chemo-radiotherapy at the healthcare facility, and the patient was not fit for outplant chemotherapy.The family was not happy about the option and wanted to explore ¿best supportive care¿ option.Even if the patient had low dose chemo-radiotherapy, the curative rate would have been very low.
 
Additional Manufacturer Narrative
Additional information: a3a, b3, b5 and b7.All information reasonably known as of (b)(6) 2026 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
GASTROINTESTINAL ANCHOR SET, SAF-T-PEXY T-FASTENERS
Common Device Name
DH EF PERC PLACEMENT PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
tamara cardona
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key21412875
Report Number9611594-2025-00031
Device Sequence Number8316883
Product Code KGC
UDI-Device Identifier00350770987019
UDI-Public(01)00350770987019
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number98701
Device Catalogue Number98701
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2025
Supplement Date Received by Manufacturer11/20/2025
Initial Report FDA Received Date02/19/2025
Supplement Report FDA Received Date03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Other;
Patient SexFemale